Oklahoma, 2010

Hail and Damaging Winds in Oklahoma, April 2, 2010

April 2, 2010 · NWS OUN · 26 events in 11 counties and zones

A pacific cold front/dry line moved east through Oklahoma during the late morning hours of the 1st into the morning of the 2nd. Showers and thunderstorms developed along the front, with the aide of an upper level storm system that slowly moved east toward the southern plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$410,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A pacific cold front/dry line moved east through Oklahoma during the late morning hours of the 1st into the morning of the 2nd. Showers and thunderstorms developed along the front, with the aide of an upper level storm system that slowly moved east toward the southern plains. The thunderstorms increased in intensity as they moved/developed east, as better instability was in place. Strong wind shear was also in place, as the nocturnal low-level jet developed. Although hail up to golf-ball size was reported with a few of the thunderstorms as they moved east and northeast, the severe winds were the main threats with storms. Some of the storms caused extensive damage, especially in the Rush Springs area, as they moved northeast from southern into central Oklahoma. Most severe wind gusts were between 60 and 70 mph, but in and around the Rush Springs area, gusts were more likely between 90 and 100 mph. Additional damage occurred further northeast into central Oklahoma. Damage was reported in and around Newcastle, Blanchard, Norman, and Oklahoma City. And most of this occurred as the morning rush was developing. At least 3,000 people were without power across central Oklahoma. The storms continued into eastern Oklahoma by late morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 2, 2:02 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 2, 2:02 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 AM CDT FRI APR 2 2010

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
WESTERN PARTS OF THE FA THIS MORNING AS PAC COLD FRONT PUSHES INTO
THE AREA. STORMS HAVE BEGUN TO INCREASE A BIT IN INTENSITY ACROSS
N TX ZONES AS THEY MOVE INTO AXIS OF SOMEWHAT BETTER INSTABILITY
AND COULD STILL SEE A FEW SEVERE STORMS EARLY THIS MORNING.
WIDESPREAD STORMS EXPECTED AS SURFACE BOUDNARY PUSHES INTO EASTERN
AREAS LATER TODAY. GIVE THE STRONG SHEAR IN PLACE SEVERE THREAT
WILL CONTINUE FURTHER EAST AND MAY BE ENHANCED IF INSTABILITY
INCREASES WITH DAYTIME HEATING. STORMS ARE EXPECTED TO SHIFT EAST
OF THE AREA BY EARLY EVENING AS UPPER TROUGH AND FRONT EXIT THE
AREA. FIRE WEATHER WILL ALSO BE A CONCERN TODAY. STRONG WINDS AND
VERY DRY AIR IN THE WAKE OF THE COLD FRONT...ESP ACROSS SWRN PARTS
OF THE FA...LEAD TO UPGRADING FIRE WEATHER WATCH TO RED FLAG
WARNING FOR WESTERN NORTH TEXAS AND ADJACENT AREAS OF SW OK. DRY
WEATHER THEN EXPECTED THROUGH THE WEEKEND WITH NEXT SYSTEM
EXPECTED TO IMPACT THE AREA TUESDAY NIGHT/WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  42  74  49 /  60  10   0  10
HOBART OK         68  36  75  49 /  10  10   0  10
WICHITA FALLS TX  78  41  79  54 /  20  10   0  10
GAGE OK           62  28  75  43 /   0  10   0  10
PONCA CITY OK     72  40  72  49 /  60  10   0  10
DURANT OK         79  48  76  52 /  70  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     OKZ033>038-044-045.

TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     TXZ083>090.

&&

03/02
Hazardous weather outlook, Apr 2, 4:02 AM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
502 AM CDT FRI APR 2 2010

OKZ004>048-050>052-TXZ083>090-021700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
502 AM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK IS EAST OF A LINE FROM SEYMOUR TEXAS...TO
LAWTON...OKLAHOMA CITY...AND PONCA CITY OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM EARLY
THIS MORNING THROUGH THIS EVENING.

IMPACTS...

SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM LARGE HAIL.

DAMAGING WIND GUSTS TO 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM EARLY
THIS MORNING UNTIL THIS EVENING.

DISCUSSION...
AS AN UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST...A COLD
FRONT WILL MOVE ACROSS OKLAHOMA AND NORTH TEXAS TODAY. A NARROW AXIS
OF ELEVATED INSTABILITY EXISTS NEAR AND AHEAD OF THE COLD FRONT THIS
MORNING...AND ONGOING THUNDERSTORMS FROM WESTERN NORTH TEXAS INTO
SOUTHWEST OKLAHOMA ARE EXPECTED TO PERSIST INTO MID MORNING. MOST OF
THIS ACTIVITY WILL REMAIN BELOW SEVERE LEVELS...BUT SEVERE HAIL TO
THE SIZE OF GOLFBALLS WILL BE POSSIBLE.

MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE COLD FRONT THIS
AFTERNOON. WITH THE COLD FRONT BEING THE PRIMARY LIFTING MECHANISM
IN THE PRESENCE OF A RELATIVELY STRONG CAP...STORMS ARE EXPECTED TO
FORM AS A LINE. THESE STORMS ARE EXPECTED TO CARRY A THREAT OF LARGE
HAIL AND SEVERE WIND GUSTS. AFTERNOON STORMS SHOULD BE LIMITED TO
AREAS NEAR AND EAST OF INTERSTATE 35...AND SHOULD EXIT THE NWS
NORMAN COUNTY WARNING AREA BY EARLY EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
DRY AIR...STRONG WEST WINDS...AND WARM TEMPERATURES WILL COMBINE TO
PRODUCE EXTREME WILDFIRE POTENTIAL ACROSS PORTIONS OF SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. SEE THE RED FLAG
WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

In the hours before

Special weather statement, Apr 2, 3:21 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CDT FRI APR 2 2010

TXZ088-020930-
BAYLOR TX-
421 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY.

AT 421 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOMARTON...
MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...BRIEF HEAVY AND FREQUENT LIGHTNING.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3340 9946 3363 9947 3382 9919 3343 9899
Special weather statement, Apr 2, 3:25 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
425 AM CDT FRI APR 2 2010

OKZ037-038-021000-
TILLMAN OK-COMANCHE OK-
425 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND TILLMAN
COUNTIES.

AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF INDIAHOMA...MOVING NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3457 9882 3481 9879 3482 9831 3438 9883
      3452 9898
Special weather statement, Apr 2, 3:31 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
431 AM CDT FRI APR 2 2010

TXZ087-020945-
KNOX TX-
431 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

AT 432 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MUNDAY...MOVING NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3348 9982 3378 9957 3359 9947 3341 9948
      3339 9953 3339 9972
Special weather statement, Apr 2, 3:36 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 AM CDT FRI APR 2 2010

TXZ085-086-088-089-021000-
WILBARGER TX-WICHITA TX-ARCHER TX-BAYLOR TX-
436 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...WICHITA
AND WILBARGER COUNTIES.

AT 435 AM CDT...STRONG THUNDERSTORM WERE LOCATED NEAR MABELLE AND 5
MILES NORTHEAST OF BOMARTON...MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3408 9900 3378 9863 3347 9897 3345 9933
      3367 9946
Special weather statement, Apr 2, 4:10 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
510 AM CDT FRI APR 2 2010

OKZ038-021045-
COMANCHE OK-
510 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

AT 510 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTERN
LAWTON...MOVING NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3485 9852 3484 9816 3450 9847 3461 9865
Special weather statement, Apr 2, 4:32 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
532 AM CDT FRI APR 2 2010

OKZ023-024-027-021100-
CANADIAN OK-CADDO OK-GRADY OK-
532 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN AND GRADY
COUNTIES.

AT 532 AM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES EAST OF
STECKER AND NEAR COGAR...MOVING NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3573 9825 3571 9768 3521 9791 3489 9821
      3494 9840

The radar

The Altus AFB radar (KFDR), 71 km away, was scanning. The volume nearest the first event began at 10:40 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 7 hail. Local standard time, as filed.

Thunderstorm Wind, Cotton

When
April 2, 4:40 AM CST to 4:42 AM CST
Where
Cotton County, Hulen
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.500, -98.220

Eight power poles were blown down on top of Highway 65 near Baseline Road. The garage door at the fire department was blown in. Several south to southwest facing windows were blown out. Monetary damages were not available.

Thunderstorm Wind, Cotton

When
April 2, 4:40 AM CST
Where
Cotton County, 1 mi NW of Walters
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
34.360, -98.322

Hail, Comanche

When
April 2, 4:50 AM CST
Where
Comanche County, 2.78 mi E of Pumpkin Center
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.594, -98.162

Golf-ball size hail was reported near the Bethel area.

Hail, Grady

When
April 2, 4:52 AM CST to 4:57 AM CST
Where
Grady County, 3.66 mi WNW of Chickasha Arpt
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.100, -98.030

Hail up to quarter size lasted about 5 minutes.

Thunderstorm Wind, Grady

When
April 2, 5:02 AM CST to 5:12 AM CST
Where
Grady County, Rush Springs
Measured
78 kt (90 mph) estimated gust
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
34.780, -97.960

Widespread damage occurred in and around the Rush Springs area during the pre-dawn hours. Two areas of rotation occurred along the gust front, one moving through northern Rush Springs, and another moving across the south. The heaviest damage, with wind gusts estimated at 90-100 mph, occurred over the south side of town. In total, four unanchored mobile homes were destroyed. The former diner (Blue's Diner) located on Highway 81b was mostly destroyed, and the walk-in freezer was thrown approximately 40 yards. Several other structures were heavily damaged or destroyed and several large trees were uprooted. Seven distribution poles and nine transmission poles were downed. Numerous other power lines were also downed across Highway 81. The power lines and debris caused the closure of Highway 81 for several hours. Much of the town was without power for several hours. In addition to the structures, several automobiles were heavily damaged from the flying debris. Monetary damages were estimated.

Hail, Grady

When
April 2, 5:05 AM CST
Where
Grady County, Rush Springs
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.780, -97.960

Thunderstorm Wind, Canadian

When
April 2, 5:08 AM CST
Where
Canadian County, 2 mi NW of Piedmont
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.660, -97.775

Quarter-size hail was also reported with the wind gust.

Thunderstorm Wind, McClain

When
April 2, 5:20 AM CST to 5:35 AM CST
Where
McClain County, 1.38 mi ESE of Blanchard to 3.09 mi NNW of Goldsby
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.131, -97.638

Two small scale circulations, call misocyclones, moved east during the early morning, with damage reported along their paths. The first circulation caused trees and tin outbuilding damage beginning near Blanchard and continuing northeast. The more significant damage occurred a half mile south of Highway 9 on Western Avenue. Here, a large barn was destroyed and a concrete wall of another barn was blown in. Some other minor tree damage was reported just east of this location. Monetary damages were not available.

Thunderstorm Wind, McClain

When
April 2, 5:25 AM CST to 5:30 AM CST
Where
McClain County, 1.82 mi SW of Newcastle to 1.87 mi E of Newcastle
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.233, -97.625

A 2nd misocyclone moved through parts of McClain and Cleveland counties. Damage was first noted in Newcastle along 16th Street where minor damage was reported to law furniture. Damage was reported to trees and tin outbuildings, as well minor damage to lawn furniture and trampolines, as the circulation moved east-southeast. Four large and five typical-size power poles were knocked down near the Community Christian School, and a semi-trailer blown over near I-35 and Highway 77. More damage to trees, flag poles, and fencing continued until just south of Lindsay Street east of Interstate 35. A large billboard sustained damage at this location. Monetary damages were not available.

Thunderstorm Wind, Oklahoma

When
April 2, 5:26 AM CST
Where
Oklahoma County, 6 mi W of Edmond
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.650, -97.587

No damage was reported with the wind gust.

Thunderstorm Wind, Cleveland

When
April 2, 5:30 AM CST to 5:40 AM CST
Where
Cleveland County, 2.84 mi N of (Oun)norman Westheimer Arpt to 5.47 mi W of (Oun)norman Westheimer Arpt
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.291, -97.465

This was a continuation of the 2nd misocyclone that developed over McClain county and continued into Cleveland county. Damage was first noted in Newcastle along 16th Street where minor damage was reported to law furniture. Damage was reported to trees and tin outbuildings, as well minor damage to lawn furniture and trampolines, as the circulation moved east-southeast. Four large and five typical-size power poles were knocked down near the Community Christian School, and a semi-trailer blown over near I-35 and Highway 77. More damage to trees, flag poles, and fencing continued, and came to an end near Indian Hills Road and Bryant Avenue. Monetary damages were not available.

Thunderstorm Wind, Oklahoma

When
April 2, 5:33 AM CST
Where
Oklahoma County, 0.79 mi ESE of Oklahoma City
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
35.465, -97.498

A large highway sign was blown down over I-235, just north of the I-40 junction. Monetary damages were estimated.

Thunderstorm Wind, Noble

When
April 2, 5:35 AM CST
Where
Noble County, Perry
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
36.290, -97.290

Pea-size hail that covered the ground was also reported with the wind gust.

Thunderstorm Wind, Cleveland

When
April 2, 5:35 AM CST
Where
Cleveland County, 2.48 mi SW of Norman
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
NWS Storm Survey
Coordinates
35.200, -97.476

A large billboard was damaged south of Lindsay Street and just east of Interstate 35. Two business' near this location also had broken windows. Monetary damages were estimated.

Thunderstorm Wind, Cleveland

When
April 2, 5:40 AM CST
Where
Cleveland County, 2.65 mi S of Norman to 0.88 mi S of Norman
Measured
52 kt (60 mph) measured gust
Reported by
Official NWS Observations
Coordinates
35.182, -97.439

The wind gust was measured at the National Weather Center. Numerous tree limbs were blown down onto cars, breaking one window at Burton Hall on the University of Oklahoma Campus. A few signs also were damaged across the campus. Monetary damage estimates were not available.

Thunderstorm Wind, Cleveland

When
April 2, 5:40 AM CST
Where
Cleveland County, 2 mi SSE of Norman
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
35.193, -97.426

No damage was reported with the wind gust.

Hail, Oklahoma

When
April 2, 5:41 AM CST
Where
Oklahoma County, 5.92 mi W of Edmond
Measured
0.75 in hail
Reported by
Public
Coordinates
35.653, -97.585

Hail, Cleveland

When
April 2, 5:42 AM CST
Where
Cleveland County, 4 mi WNW of Norman
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.242, -97.505

A wind gust of 60 mph accompanied the hail.

Hail, Cleveland

When
April 2, 5:43 AM CST
Where
Cleveland County, Norman
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.220, -97.440

Thunderstorm Wind, Cleveland

When
April 2, 5:45 AM CST
Where
Cleveland County, 2.4 mi E of (Oun)norman Westheimer Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.256, -97.428

No damage was reported with the wind gust.

Thunderstorm Wind, Oklahoma

When
April 2, 5:47 AM CST
Where
Oklahoma County, (Tik)tinker Afb
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
35.410, -97.390

Thunderstorm Wind, Oklahoma

When
April 2, 6:05 AM CST to 6:06 AM CST
Where
Oklahoma County, 2.98 mi N of Harrah
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.533, -97.161

Two large tin barns were heavily damaged. A couple of trees were uprooted and minor shingle damage was reported to a couple of houses. Monetary damages were not available.

Thunderstorm Wind, Lincoln

When
April 2, 6:25 AM CST
Where
Lincoln County, 3 mi NNE of Sparks
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.650, -96.800

Thunderstorm Wind, Lincoln

When
April 2, 6:26 AM CST to 6:28 AM CST
Where
Lincoln County, 5.02 mi SW of Parkland
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.797, -96.912

Several small storage sheds were destroyed. Debris from the sheds was blown approximately 100 yards away. A few power poles/lines were blown down, with one causing a small grass fire. Monetary damages were not available.

Thunderstorm Wind, Payne

When
April 2, 6:35 AM CST
Where
Payne County, 1 mi SE of Cushing
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.970, -96.747

Minor roof damage to a home and carport were reported. Monetary damages were not available.

Hail, Pontotoc

When
April 2, 8:43 AM CST
Where
Pontotoc County, 0.47 mi N of Lula
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.707, -96.430

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215600, 215601, 215628, 215602, 215603, 215624, 215604, 215607, 228771, 215605, 215608, 215606, 217886, 228776, 215609, 215610, 228777, 215612, 215613, 215614, 215615, 215629, 215617, 215619, 215616, 228779.